MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR312610
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Ischemia Stroke (4418)
Date of Event 06/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight: asked but unavailable.Other relevant history, including preexisting medical conditions: asked but unavailable.Concomitant medical products and therapy dates: asked but unavailable.Type of investigation: code (b)(4): images were provided, and an imaging evaluation will be performed.
 
Event or Problem Description
On (b)(6) 2022 the patient underwent emergent repair of a blunt traumatic aortic injury using a gore® tag® conformable thoracic stent graft with active control system (ctag a/c).It was reported that the physician intentionally covered the patient's left subclavian artery.The device was successfully advanced up to the patient's left common carotid artery.It was reported that there were no issues with device placement upon close of the procedure.It was also noted that the device was not ballooned after deployment due to the traumatic nature of the injury.On (b)(6) 2022 the gore representative was informed that the patient had experienced a stroke.It was reported that follow-up imaging revealed that the ctag a/c device had migrated proximally.The device was reportedly covering most or all of the patient's left common carotid artery and the stroke was attributed to the artery coverage.The patient reportedly survived the stroke.It was reported that some stroke intervention was performed but details are unavailable.Other outcomes are reportedly unknown.
 
Additional Manufacturer Narrative
H.6.Type of investigation codes b14 and b15 remain unchanged.H.6.Investigation findings code c19 for type of investigation b14 remains unchanged.H.6.Investigation findings code c19 for type of investigation b15: an imaging evaluation was performed by a clinical imaging specialist and the evaluation found the following: two time-points were available for evaluation- post-implantation head/neck cta dated (b)(6) 2022 and post-implantation chest cta dated (b)(6) 2022.Post-implantation head/neck cta dated (b)(6) 2022 appeared to show that the proximal end of the implanted device was located at the distal border of the brachiocephalic artery.Ap 3d and axial imaging appeared to show no flow in the left common carotid artery (lcca).There appeared to be flow in the left subclavian artery (lsa).Post-implantation chest cta dated (b)(6) 2022 appeared to show no flow visualized in the lcca.The lsa appeared to be patent.Unable to visualize any movement of the proximal end of the implanted device since the (b)(6) 2022 time-point.Migration of the device could not be confirmed with the imaging provided for evaluation.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), potential adverse events or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, stent graft migration, branch vessel occlusion or obstruction, and transient ischemic attack or neurologic damage, local or systemic (e.G., stroke).Furthermore, the ifu instructs users that, when treating emergent patients (e.G., ruptured aneurysms, traumatic transections, acute complicated type b dissections) where revascularization may not be possible prior to stent graft placement due to the patient¿s condition, it is important to weigh the potential increased risk of stroke with the benefits of treatment.Patients presenting with ruptured aneurysm, traumatic transection, and acute dissection may be at higher risk for complications associated with general anesthesia.H.6.Investigation findings code for type of investigation b15 has been updated from 3233 to c19 - no device problem found.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15009334
Report Number2017233-2022-03120
Device Sequence Number2414035
Product Code MIH
UDI-Device Identifier00733132646760
UDI-Public00733132646760
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/14/2024
Device Model NumberTGMR312610
Device Catalogue NumberTGMR312610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexMale